MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5L; KNEE ENDOPROSTHESES

AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5L; KNEE ENDOPROSTHESES
Model Number NX012Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with nx012z - as vega ps femoral comp.Cemented f5l.According to the complaint description, a vega femur was revised and it was noted "no cement was found on backside of implant".Loosening was also noted.The initial surgery was (b)(6) 2017.A revision surgery was necessary.Additional information was not provided nor available / was not available.The adverse event is filed under aag reference (b)(4).Involved components: nx056z - as vega ps tibial plateau cemented t3+ - 52001076, nx063z - as tibia extension stem 14x52mm cemented - 52066679.
 
Event or Problem Description
Involved components nx056z - as vega ps tibial plateau cemented t3+ - 52001076 nx063z - as tibia extension stem 14x52mm cemented - 52066679 update.The loosening was noted via x-ray results dated 17feb2021; the revision occurred on 13apr2021.
 
Additional Manufacturer Narrative
Updated: patient information in a, b5 event description, d6 revision date investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.In the light of the small amount of information received and due to the circumstance that we did not receive the complained devices for investigation, it is not possible to determine a definitive root cause for the mentioned failure.It could be possible that there were problems with the cement technique and due to this the implant has loosened prematurely.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
AS VEGA PS FEMORAL COMP.CEMENTED F5L
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11745115
Report Number9610612-2021-00370
Device Sequence Number3984728
Product Code JWH
UDI-Device Identifier04046963809928
UDI-Public4046963809928
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberNX012Z
Device Catalogue NumberNX012Z
Device Lot Number52250138
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NX056Z - 52001076; NX056Z - 52001076; NX063Z- 52066679; NX063Z- 52066679
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR